MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved angio-seal device did not deploy properly and was difficult to get into the artery.There was no patient injury, medical/surgical intervention required.Additional information was received 13jul2020.When the physician has encountered this he is utilizing an additional stiff support wire to obtain successful deployment and arterial closure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr angio-seal sts plus device was received for product evaluation.The arteriotomy locator was returned mated with hemostasis sheath.The carrier tube assembly was returned along with the header bag as well.Visual inspection revealed that arteriotomy locator and hemostasis sheath were returned properly mated.It was noticed that the locator was snapped on the sheath hub and alignment of the holes was confirmed.The locator was removed from the sheath and examined.There was a slight bent noted at the distal tip of the locator.No other damage or deformation was noted with the locator and sheath.The carrier tube was visually checked.The deployment sleeve of the carrier tube was found in full forward lock position with color bands concealed.The bypass tube was found protecting the anchor of the carrier tube assembly at its correct manufacturing.No other visual anomalies were noted.Dimensional testing was performed, the outer diameter of the locator was measured to be 0.090'' which was within the specification of 0.090'' +0.000''/- 0.002''.The outer diameter of the sheath was measured to be 0.116'' which was within the specification of 0.114" +/-0.005".All measurements were within the manufacturer specifications.Functional testing was performed; a 6fr vessel model was carried out.The hemostasis sheath and arteriotomy locator were assembled and placed into the vessel model.No anomalies were noted.The arteriotomy locator was then removed from the hemostasis sheath and the carrier tube assembly was inserted.When the device cap was in the full forward lock position and mated with the hemostasis sheath, the anchor became exposed at the distal end of the hemostasis sheath.The device cap was then pulled into the rear lock position exposing the color bands of the deployment sleeve and the anchor posted at the distal tip of the hemostasis sheath.The device was pulled back and tamper tube could be seen.The tamper tube was gripped, and the device was continued to be withdrawn until clear stop appeared on the suture.The tamper tube was advanced until the black marker was visible.The collagen and anchor formed the knot successfully.There were no anomalies noted during the functional deployment of the returned device.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key10283603
Report Number3013394970-2020-00405
Device Sequence Number13570757
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06099841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STIFF SUPPORT WIRE; STIFF SUPPORT WIRE